Page 2 of 2 FirstFirst 12
Results 11 to 14 of 14

Thread: Coumadin Toxicity & Digoxin Toxicity

  1. #11
    Join Date
    Apr 2007
    Posts
    11

    Default

    Promo: Code Books
    Toxicity refers to adverse effect of a drug thus coding symptoms followed by an Ecode for Theuraputic usege of the drug will suffice

  2. #12

    Default

    796.0 is the code I use for Coumadin Toxicity or Digoxin Toxicity if there is no mention of a specific reaction or problem in the patient.

  3. #13
    Join Date
    Apr 2007
    Location
    Columbia, MO
    Posts
    12,169

    Default

    A drug toxicity is referring to the concentration of the drug in the patient's blood. This toxicity could be due to the patient taking more medication than prescribed, that is an accidental poisoning and is coded using a 9xx.xx code first then the reaction then the E code. OR the toxicity is due to a metabolic reaction which is an adverse reaction to the medication this is coded as the reaction followed by the E code for the adverse reaction. It is very important to obtain clear and correct information when coding these as we do not want to communicate an adverse reaction when in fact the patient has incorrectly self administered the drug, or the nurse or even the physician made a mistake in the administration or prescribing of the drug.

    Debra A. Mitchell, MSPH, CPC-H

  4. #14
    Join Date
    Apr 2007
    Location
    Honolulu
    Posts
    184

    Default Digoxin Toxicity

    My feeling is that for Digoxin Toxicity it is 972.1 then E942.1. Any feedback? Also, what is the Digoxin toxicity cpt...is it 36415?

Page 2 of 2 FirstFirst 12

Similar Threads

  1. Dx code for CNI toxicity
    By Tonyj in forum Diagnosis Coding
    Replies: 1
    Last Post: 02-01-2016, 11:11 AM
  2. Valproic acid toxicity code...
    By Coder_Rick in forum Diagnosis Coding
    Replies: 1
    Last Post: 05-12-2014, 11:18 AM
  3. amiodarone toxicity level?
    By tobieforte in forum Diagnosis Coding
    Replies: 3
    Last Post: 01-24-2013, 11:28 AM
  4. Drug monitoring for toxicity
    By LindaEV in forum Auditing General Discussion
    Replies: 6
    Last Post: 05-07-2011, 11:04 PM
  5. DX for "Potential Acetominiphen Toxicity" ?
    By Orthocoderpgu in forum Diagnosis Coding
    Replies: 4
    Last Post: 09-22-2009, 06:13 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Enjoying Our Forums?

AAPC forums are a benefit of membership. Joining AAPC grants you unlimited access, allowing you to post questions and participate with our community of over 150,000 professionals.

Join Now Continue Reading Without Full Access

Already a Member?

Login

Close Message

In addition to full participation on AAPC forums, as a member you will be able to:

  • Access to the largest healthcare job database in the world.
  • Join over 150,000 members of the healthcare network in the world.
  • Be a part of an industry leading organization that drives the business side of healthcare.
  • Save anywhere from 10%-50% with exclusive member discounts on courses, books, study materials, and conferences.
  • Access to discounts at hundreds of restaurants, travel destinations, retail stores, and service providers. AAPC members also have opportunities to save on heath, life, and liability insurance.
  • Become a member of a local chapter and attend regular meetings.